Advertisement

Annals of the Institute of Statistical Mathematics

, Volume 55, Issue 3, pp 555–561 | Cite as

Asymptotic equivalence of the jackknife and infinitesimal jackknife variance estimators for some smooth statistics

  • Alex D. Gottlieb
Cross-validation

Abstract

The jackknife variance estimator and the infinitesimal jackknife variance estimator are shown to be asymptotically equivalent if the functional of interest is a smooth function of the mean or a trimmed L-statistic with Hölder continuous weight function.

Key words and phrases

Jackknife variance estimator infinitesimal jackknife trimmed L-statistics asymptotic normality 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Beran, R. (1984). Jackknife approximations to bootstrap estimates,Ann. Statist.,12(1), 101–118.zbMATHMathSciNetGoogle Scholar
  2. Efron, B. (1992). Jackknife-after-bootstrap sample errors and influence functions,J. Roy. Statist. Soc. Ser. B,54, 83–127.zbMATHMathSciNetGoogle Scholar
  3. Gardiner, J. C. and Sen, P. K. (1979). Asymptotic normality of a variance estimator of a linear combination of a function of order statistics,Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete,50, 205–221.zbMATHMathSciNetCrossRefGoogle Scholar
  4. Gottlieb, A. D. (2001). Asymptotic accuracy of the jackknife variance estimator for certain smooth statistics (preprint), http://lanl.arxiv.org/abs/math.PR/0109002Google Scholar
  5. Jaeckel, L. (1972). The infinitesimal jackknife, Bell Laboratories Memorandum, MM 72-1215-11.Google Scholar
  6. Parr, W. C. (1985). Jackknifing differentiable statistical functions.J. Roy. Statist. Soc. Ser. B,47(1), 56–66.zbMATHMathSciNetGoogle Scholar
  7. Parr, W. C. and Shucany, W. R. (1982). Jackknifing L-statistics with smooth weight functions,J. Amer. Statist. Assoc.,77, 629–638.zbMATHMathSciNetCrossRefGoogle Scholar
  8. Shao, J. (1993). Differentiability of statistical functionals and consistency of the jackknife,Ann. Statist.,21(1), 61–75.zbMATHMathSciNetGoogle Scholar
  9. Shao, J. and Tu, D. (1995).The Jackknife and Bootstrap, Springer, New York.zbMATHGoogle Scholar
  10. Stigler, S. M. (1973). The asymptotic distribution of the trimmed mean,Ann. Statist.,1, 472–477.zbMATHMathSciNetGoogle Scholar
  11. Stigler, S. M. (1974). Linear functions of order statistics with smooth weight functions,Ann. Statist.,2, 676–693.zbMATHMathSciNetGoogle Scholar
  12. van der Waart, A. W. (1998).Asymptotic Statistics, Cambridge University Press, Cambridge.Google Scholar

Copyright information

© The Institute of Statistical Mathematics 2003

Authors and Affiliations

  • Alex D. Gottlieb
    • 1
  1. 1.N HollywoodU.S.A.

Personalised recommendations